Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 18, NWS Omaha, NE

September 30, 200714 counties in Nebraska; 5 counties in Iowa

NWS Omaha, NE issued this wind advisory at Sep 30, 2007, 4:07 AM CDT for 14 counties in Nebraska; 5 counties in Iowa. It took effect at Sep 30, 2007, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 4:07 AM CDT (09:07 UTC)
In effect from
Sep 30, 2007, 11:00 AM CDT
Expired
Sep 30, 2007, 5:56 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-430 J/kg
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 300907
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 AM CDT SUN SEP 30 2007

...VERY WINDY AGAIN TODAY...

.STRONG WINDS WILL AGAIN DEVELOP THIS MORNING AND CONTINUE THROUGH
THE AFTERNOON HOURS. STRONG LOW PRESSURE OVER WESTERN NEBRASKA
WILL MOVE INTO EASTERN NEBRASKA THIS AFTERNOON AND WESTERN IOWA BY
EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED WITH THIS STORM SYSTEM.

NEZ065>068-078-088>093-301715-
/O.NEW.KOAX.WI.Y.0018.070930T1600Z-070930T2300Z/
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
407 AM CDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THIS MORNING THROUGH EARLY THIS AFTERNOON...THEN SWITCH AROUND TO
THE NORTHWEST AT SIMILAR SPEEDS AS A COLD FRONT MOVES THROUGH
LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ZAPOTOCNY
3 follow-up statements
000 
WWUS73 KOAX 301622
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1122 AM CDT SUN SEP 30 2007

...VERY WINDY AGAIN THIS AFTERNOON...

.STRONG SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON OVER PARTS OF
SOUTHEAST NEBRASKA. A STRONG UPPER LEVEL STORM SYSTEM WILL ALLOW
FOR A DRY LINE TO MOVE THROUGH SOUTHEAST NEBRASKA THIS AFTERNOON.
BEHIND THE DRY LINE...WINDS WILL BECOME SOUTHWEST AND INCREASE TO
25 TO 35 MPH WITH GUSTS TO 45 MPH.

NEZ065>068-078-088>093-302300-
/O.CON.KOAX.WI.Y.0018.000000T0000Z-070930T2300Z/
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
1122 AM CDT SUN SEP 30 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO DEVELOP THIS AFTERNOON AS A DRY LINE MOVES THROUGH THE AREA.
THE WINDS WILL BEGIN TO DIMINISH THIS EVENING AS THE WEATHER
SYSTEM MOVES EAST OF THE AREA. 

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BOUSTEAD
000 
WWUS73 KOAX 302044
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
344 PM CDT SUN SEP 30 2007

...VERY WINDY THROUGH EARLY EVENING...

.A STRONG STORM SYSTEM WILL CONTINUE TO MARCH EAST THROUGH EASTERN
NEBRASKA AND WESTERN IOWA THIS EVENING. STRONG SOUTH TO SOUTHWEST
WINDS WILL CONTINUE AHEAD OF THIS SYSTEM. THE WINDS WILL TURN TO
THE WEST AND NORTHWEST AS THIS SYSTEM PASSES BY.

IAZ069-079-080-090-091-NEZ051>053-010000-
/O.EXB.KOAX.WI.Y.0018.000000T0000Z-071001T0000Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS-
SARPY-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...CLARINDA...WAHOO...OMAHA...BELLEVUE
344 PM CDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.
AS A COLD FRONT SWINGS THROUGH THE AREA...THE WINDS WILL SHIFT TO
THE WEST AND NORTHWEST AND DECREASE INTO THE 20 TO 30 MPH RANGE.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ065>068-078-088>093-010000-
/O.EXT.KOAX.WI.Y.0018.000000T0000Z-071001T0000Z/
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
344 PM CDT SUN SEP 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.
AS A COLD FRONT SWINGS THROUGH THE AREA...THE WINDS WILL SHIFT TO
THE WEST AND NORTHWEST AND DECREASE INTO THE 20 TO 30 MPH RANGE.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DERGAN
000 
WWUS73 KOAX 302256
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT SUN SEP 30 2007


IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-010000-
/O.CAN.KOAX.WI.Y.0018.000000T0000Z-071001T0000Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS-
SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...CLARINDA...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
556 PM CDT SUN SEP 30 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED INTO THE 20 TO 30 MPH RANGE OVER MOST OF
EASTERN NEBRASKA AND SOUTHWEST IOWA...AND THOSE WINDS ARE EXPECTED
TO CONTINUE TO DECREASE THROUGH THE EVENING. THERE MAY BE SOME
GUSTS TO 40 MPH AT TIMES THROUGH ABOUT 7 PM...BUT THOSE SHOULD NOT
BE WIDESPREAD OR FREQUENT.

$$

DERGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 29, 9:44 PM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Sep 29, 9:44 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
944 PM CDT SAT SEP 29 2007

.DISCUSSION...

UPDATED THE FIRST EARLIER TONIGHT FOR THE SLOWER ONSET OF PRECIP
FOR THIS EVENING AND THE EXPIRATION OF THE WIND ADVISORY. WILL
UPDATE AGAIN TO INCREASE GOING LOWS TONIGHT AND TO ALSO INCREASE
HIGHS ON SUN. EVNG UPPR AIR ANLYS INDCD MAIN WX MAKER HAS CLOSED
OFF OVR NRN UT. A 40 M HEIGHT FALL WAS NOTED ON THE GRAND JUNCTION
SOUNDING...BUT THE LACK OF MORE SIG HEIGHT FALLS SEEMS TO INDC THE
SYSTEM IS NO LONGER DIGGING AND SHLD CONT TO MOV EWD TONIGHT. ALSO
H3 JET OF 100 KT WAS NOTED OVR CO. THUNDERSTORMS HAVE BEE FIRING
THIS EVNG OVR THE WRN HI PLAINS ON THE WRN EDGE OF THE MOIST AXIS
SEEM AT H85...WITH +10 DEW POINTS WELL INTO SD/MN. SFC CDFNT AT
02Z EXTNDD FM ERN ND SWWD INTO NE CO.

THUNDERSTORMS SHLD CONT TO DVLP AND LIFT NEWD WITHIN THE LO LVL
JET TONIGHT. BEST ESTIMATES WITH CURRENT ACTIVITY GETTING INTO OUR
WESTERN CWA IS AROUND 07Z AND THUS WL HAVE POPS STARTING ARND
THEN. STILL LOOKS LIKE A DECENT SHOT OF PRECIP IN NE NEB OVERNIGHT
NEAR THE ADVANCING CDFNT AND WITHIN THE LO LVL JET. REST OF THE
CWA MIGHT HAVE TO WAIT UNTIL SUN. DID INCREASE GOING LOWS TONIGHT
WITH CLDS AND BREEZY SRLY WINDS. 18Z MODELS AND MOST RECENT 00Z
MODELS INDC UPPR SYSTEM MAY BE A LITTLE SLOWER THAN PREVIOUS RUNS.
THIS MAY ALLOW FOR A WARMER SUN OVR MOST OF THE CWA BEFORE ANY
REAL COLD AIR GETS INTO THE AREA. THUS HAVE GONE AHEAD AND
INCREASED GOING HIGHS IN THE WARM SECTOR OF THE EXPECTED CYCLONE.

GIVEN THAT THE SYSTEM IS GOING A LITTLE SLOWER...THIS ALSO BRINGS
IN THE POSSIBILITY OF CONVECTION INITIATING IN OUR CWA SUN AFTN
BEFORE MOVING INTO IA. LATEST NAM INDCS DRY LINE ALNG THE MO RVR
ARND 21Z WITH SOME INSTABILITY DVLPG BY 18Z. STILL NOT THE PERFECT
SVR WX SET-UP AS SFC WNDS MAY STAY MORE SW AHEAD OF THE DRY LINE
WHICH MAY LIMIT CONVERGENCE AND LIMIT COVERAGE OF STORMS.
ALSO...MID LVL TMPS ARE NOT AS COLD AS ONE WLD WANT FOR A COLD
CORE OUTBREAK WITH MID LVL TMPS OF -15 C AT H5. THIS LIMITS
INSTABILITY. STILL THE SITU WARRENTS WATCHING AND WE HAVE ADDED
THE THREAT OF SVR IN THE HWO FOR SUN.

NEW ZFP/GRIDS OUT BY 10 PM.

BOUSTEAD

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT SAT SEP 29 2007/

DISCUSSION...
MAIN CONCERNS WILL FOCUS AROUND THE WEATHER ASSOCIATED WITH TWO VERY
STRONG SYSTEMS MOVING THROUGH THE AREA. FIRST WILL AFFECT THE AREA
LATE TONIGHT THROUGH SUNDAY AND THE SECOND WILL ARRIVE LATE MONDAY
NIGHT AND CONTINUE THROUGH TUESDAY. MID TROPOSPHERIC FLOW PATTERN
WILL REMAIN MERIDIONAL INTO MID WEEK...BEFORE HIGH ZONAL INDEX
PATTERN DEVELOPS BY 12Z WEDNESDAY FROM OFF THE PACIFIC NORTHWEST
INTO THE UPPER MIDWEST. THEN WE TRANSITION INTO SOUTHWEST FLOW ALOFT
AS A TROUGH DIGS OVER THE WESTERN PART OF THE NATION INTO LATE WEEK.

WATER VAPOR LOOP EARLY THIS AFTERNOON SHOWED THE STRONG SYSTEM OVER
THE ROCKIES...MAINLY AS AN OPEN WAVE...BUT THERE ARE HINTS OF A LOW
CLOSING OFF OVER NRN UT. JETSTREAM LEVEL WINDS IN EXCESS OF 100 KTS
WERE NOTED ON BOTH THE FRONT AND BACKSIDE OF THE TROUGH. MODELS DID
NOT AGREE WHETHER OR NOT SYSTEM WILL BE CLOSED OFF AS IT MOVES OVER
THE REGION SUNDAY. 12Z GFS AND 12Z NAM DID CLOSE IT OFF...BUT THE
NGM AND OLDER ECMWF OUTPUT DID NOT. SYSTEM LOOKS PRETTY POWERFUL ON
SATELLITE IMAGERY...SO THINK THE STRONGER SOLUTIONS SEEM BETTER.
500 MB PLOT FROM 12Z THIS MORNING SHOWED 12 HOUR HEIGHT FALLS OF
AROUND 100 METERS. 850 MB CHART SHOWED MOIST BAND...WITH DEWPOINTS
OF 15 C OR HIGHER DOWN OVER TX. EXPECT MOISTURE TO INCREASE AHEAD
OF THE FRONT TONIGHT IN ASSOCIATION WITH A STRONG LOW LEVEL JET.
STORMS SHOULD FIRE OVER THE HIGH PLAINS LATE THIS AFTERNOON...AND
ADVANCE EASTWARD OVERNIGHT. JUST HOW FAR EAST IS THE QUESTION. DID
NOT MAKE MANY CHANGES TO THE TIMING OF SYSTEM COMPARED TO PREVIOUS
FORECASTS. SYSTEM WILL HAVE A DRY SLOT...WHICH MAKES THINGS RATHER
TRICKY. WENT WITH HIGHEST POPS IN THE WEST TONIGHT...THEN HIGHEST
IN THE NORTH ON SUNDAY. STORMS COULD BE STRONG TO SEVERE LATER
TONIGHT WITH NAM SHOWING 0 TO 6 KM BULK SHEAR IN EXCESS OF 40 KTS
ACROSS NORTHEAST NEBRASKA BY 09Z. COLD FRONT WILL BE APPROACHING
THE FAR WESTERN ZONES BY 12Z SUNDAY...THEN IT SHOULD SWEEP QUICKLY
EAST INTO WESTERN IOWA BY EARLY AFTERNOON. THERE APPEARS TO BE A
DECENT SHOT FOR STORMS WITH THE FRONT...BUT BETTER CHANCE FOR RAIN
IS ACROSS THE NORTH...CLOSER TO THE MID LEVEL LOW. STRONG WINDS
BEHIND THE FRONT MIGHT BE STRONG ENOUGH FOR A WIND ADVISORY...BUT
WILL LET LATER SHIFTS DECIDE THAT.

KEPT A LOW POP FOR PARTS OF SWRN IA SUNDAY EVENING...JUST IN CASE
THE SYSTEM SLOWS DOWN. BUT PCPN WILL PROBABLY BE OUT OF THE AREA
BY THEN IF CURRENT MODEL TIMING HOLDS. LOWS TONIGHT SHOULD BE IN
THE 60 TO 65 DEGREE RANGE WITH MODEST SOUTH WINDS. WILL LET THE
WIND ADVISORY EXPIRE THIS EVENING...BUT IT WILL STILL BE AT LEAST
BREEZY OVERNIGHT. WENT WITH HIGHS IN THE 60S ACROSS NORTHEAST
NEBRASKA SUNDAY AND IN THE 70S ELSEWHERE.

ANOTHER STRONG SYSTEM WILL GIVE US A GOOD CHANCE FOR PCPN TUESDAY.
ALTHOUGH PROBABLY NOT QUITE AS STRONG AS THE SYSTEM FOR TONIGHT
AND SUNDAY...IT WILL HAVE ADEQUATE MOISTURE TO WORK WITH AND MAY
PRODUCE MORE RAIN.

THE GFS BRINGS A SYSTEM INTO THE AREA FROM THE WEST LATE IN THE
WEEK OR NEXT WEEKEND. DECIDED TO ADD SOME LOW POPS FOR THAT IN
THE FRIDAY NIGHT AND SATURDAY PERIODS. HIGHS FROM MONDAY THROUGH
WEDNESDAY SHOULD BE MAINLY IN THE 70S. HIGHS FROM THURSDAY INTO
SATURDAY ARE EXPECTED TO BE A LITTLE WARMER...IN THE MID 70S TO
LOWER 80S. LOWS THROUGH THE WEEK WILL BE MUCH MORE VARIABLE...
RANGING FROM THE 40S TO THE LOWER 60S.

AVIATION...
STRONG S SFC WINDS WL CONT OVR TAF SITES INTO SUNDAY MORNING WITH
SPEEDS OF 20-22 KTS WITH GUSTS TO NEAR 30 KTS. ALTHOUGH TSTMS COULD
MOVE INTO SECTIONS OF NERN NEBRASKA THIS EVENING AND THE REST OF ERN
NEBRASKA AFT MIDNIGHT...DID NOT INCLUDE CHC AT OFK TAF SITE UNTIL
08Z AND OMA/LNK UNTIL 12Z.  SFC WINDS SHOULD SHIFT TO SW THEN NW AT
OFK VCNTY BETWEEN 15-18Z SUNDAY BUT NOT UNTIL SUN AFTN AT OMA/LNK.
NO CIGS OR VFR CIGS EXPECTED ACROSS THE TAF SITES TNGT WITH PSBL
MVFR CIGS MOVG INTO THE OFK VCNTY IN 15Z-18Z PD SUNDAY AS SFC AND
UPR LOW APPROACH NERN NEBRASKA.  LAST TWEB FORECAST ISSUED WITH 20Z
ISSUANCE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&
Hazardous weather outlook, Sep 29, 5:45 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 PM CDT SAT SEP 29 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
545 PM CDT SAT SEP 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TO DEVELOP THIS EVENING OVER THE WESTERN
HIGH PLAINS OF NEBRASKA AND KANSAS. THESE THUNDERSTORMS WILL THEN
TRACK NORTHEAST THROUGH NEBRASKA...POSSIBLY REACHING NORTHEAST
NEBRASKA AROUND OR SHORTLY AFTER MIDNIGHT. DUE TO LIMITED
INSTABILITY IN THE AREA...SEVERE WEATHER IS GENERALLY NOT EXPECTED
FROM THESE STORMS. THOUGH AN ISOLATED STORM MAY PRODUCE GUSTY
WINDS OVER PARTS OF NORTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA ON
SUNDAY. THIS WILL ALLOW A DRY LINE AND COLD FRONT TO MOVE INTO THE
AREA BY EARLY AFTERNOON. THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG
THE COLD FRONT IN NORTHEAST NEBRASKA...AND ALONG THE DRY LINE IN
SOUTHEAST NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO QUICKLY MOVE
TO THE EAST INTO IOWA BY LATE AFTERNOON. ISOLATED SEVERE WEATHER
IS POSSIBLE FROM THESE THUNDERSTORMS...ESPECIALLY AREAS TO THE
EAST OF A LINE FROM NORFOLK TO LINCOLN AND BEATRICE. STRONG
DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...VERY STRONG WINDS
ARE EXPECTED BEHIND THE DRY LINE AND COLD FRONT SUNDAY AFTERNOON.
WEST WINDS OF 20 TO 30 MPH WITH GUSTS 45 MPH ARE POSSIBLE.

A COLD FRONT WILL PUSH THROUGH THE AREA MONDAY NIGHT AND
TUESDAY...BRINGING A ANOTHER CHANCE OF THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE
NEEDED SUNDAY AFTERNOON.

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:03 PM CDTSevere Thunderstorm WarningOAXCedar27 min
Sep 30, 3:27 PM CDTSevere Thunderstorm WarningOAXCedar, Knox40 min
Sep 30, 4:14 PM CDTSevere Thunderstorm WarningOAXThurston19 min
Sep 30, 4:31 PM CDTSevere Thunderstorm WarningOAXMonona29 min

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.